MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507400BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
04/09/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: ruptures.D4: udi: as the impacted device information was not provided, the udi is not available.D6b.Explantation date: (b)(6) 2025.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 66-year-old female patient underwent a primary breast augmentation with two unspecified gel breast prostheses and experienced bilateral ruptures post-operatively, which was diagnosed with an mri.Major deformity was reported.As a result, the patient is to undergo device explantation on (b)(6) 2025.This report is for the left side device.
Additional Manufacturer Narrative
On may 13, 2025, mentor received additional information regarding the impacted device.The impacted device was determined to be a 400cc mentor memorygel breast implant (catalog number 3507400bc) with lot number 5606627 and serial number (b)(6).The device date of implantation was updated to (b)(6) 2006.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On july 18, 2025, mentor received additional information regarding the patient's explantation date.It was reported that the patient's new explantation date is (b)(6) 2025.Section d6b.Explantation date: (b)(6) 2025.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On september 01, 2025, the mentor failure analysis lab has received the device for evaluation.On september 05, 2025, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned device revealed that the breast implant was ruptured with an area of shell abrasion at the edge of the rupture.These findings are consistent with normal wear of the device.Shell abrasion suggests in-vivo folding or creasing of the device, which may be caused by continuous and sustained stresses to the device, such as an excessively small breast pocket or the folding or wrinkling of the shell within the breast pocket.In some cases, breast implants may also experience normal wear over time.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria, and that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).